MAUDE Adverse Event Report: ARTHREX, INC. COUPLER, ZOOM, HD, C-MOUNT; INSTRUMENT, SPECIAL LENS, FOR ENDOSCOPE

ARTHREX, INC. COUPLER, ZOOM, HD, C-MOUNT; INSTRUMENT, SPECIAL LENS, FOR ENDOSCOPE
Model Number COUPLER, ZOOM, HD, C-MOUNT
Health Effect - Clinical Code Injury (2348)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that upon inspection of the c-mount zoom coupler, ar-3210-0006, it had clear visible damage and the coupler did not screw into the scope properly.The broken coupler was tagged for isolation and, in this instance, it was not used.Unfortunately it was put back into service and the next surgeon operated using the damaged coupler.During a cystoscopy procedure, the c-mount zoom coupler, ar-3210-0006, was used and pierced the patient's bladder wall leading to an overnight stay in the hospital to monitor patients condition.No further details provided, additional information has been requested.Additional information provided 5/1/2019: the zoom optical c-mount coupler was not able to screw in properly to the c-mount camera.During the operation the coupler disengaged from the camera and the scope inadvertently pierced the patients bladder wall.The scope used was not an arthrex scope.At this stage the primary objective of the cystoscopy was already completed and the surgeon was happy to end the case.The patient was admitted overnight post surgery for observation purposes.No subsequent issues were reported and they where allowed to go home the following morning.
 
Additional Manufacturer Narrative
The evaluation confirmed the damage to the device.Consequently, the device was not able to adequately secure the test scope.The cause was attributed to mishandling/misuse.

Brand Name
COUPLER, ZOOM, HD, C-MOUNT
Common Device Name
INSTRUMENT, SPECIAL LENS, FOR ENDOSCOPE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8611494
Report Number1220246-2019-01097
Device Sequence Number11393723
Product Code FEI
UDI-Device Identifier04056702002268
UDI-Public04056702002268
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOUPLER, ZOOM, HD, C-MOUNT
Device Catalogue NumberAR-3210-0006
Device Lot Number10262343
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;